Title: Transient analysis of a Markovian queue with chain sequence rates and total catastrophes

Authors: B. Krishna Kumar, A. Vijayakumar, S. Sophia

Addresses: Department of Mathematics, College of Engineering, Anna University, Chennai 600 025, India. ' Department of Mathematics, College of Engineering, Anna University, Chennai 600 025, India. ' Department of Mathematics, College of Engineering, Anna University, Chennai 600 025, India

Abstract: Queueing systems with state-dependent arrival and service rates along with catastrophes are investigated. Explicit expressions for the transient probabilities of system size are obtained. The corresponding steady-state probabilities are deduced. Busy period distribution is also found. Some performance measures are obtained for the system. Extensive numerical illustrations are provided. It is observed that the limiting distributions do not exist in the absence of catastrophes.

Keywords: time-dependent analysis; chain sequences; continued fraction; steady state probabilities; busy period; Markovian queues; total catastrophes; busy period distribution; transient probabilities; system size.

DOI: 10.1504/IJOR.2009.025699

International Journal of Operational Research, 2009 Vol.5 No.4, pp.375 - 391

Available online: 23 May 2009 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article